Alert archive / Texas / Rip Current Statements in 2021
Rip Current Statement 34, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Jun 23, 2021, 4:10 AM CDT for Kenedy County, Texas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 4:10 AM CDT (09:10 UTC)
- Expired
- Jun 24, 2021, 4:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WHUS44 KBRO 230910 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 410 AM CDT Wed Jun 23 2021 TXZ256-257-351-240900- /O.NEW.KBRO.RP.S.0034.210623T0910Z-210624T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 410 AM CDT Wed Jun 23 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Now through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Rip current intensity will be greatest this evening near low tide at 8:24 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
480 WHUS44 KBRO 240920 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 420 AM CDT Thu Jun 24 2021 TXZ256-257-351-250900- /O.EXP.KBRO.RP.S.0034.000000T0000Z-210624T0900Z/ /O.NEW.KBRO.RP.S.0035.210624T1200Z-210625T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 420 AM CDT Thu Jun 24 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jun 23, 3:44 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 23, 3:44 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 344 AM CDT Wed Jun 23 2021 .SHORT TERM (Now through Thursday): A band of showers and thunderstorms moved into Cameron County from the south early this morning and has mostly moved offshore. With an inverted mid level trough lingering over Deep South Texas and moderate instability over the lower Texas coastal waters this morning, this thunderstorm activity will likely continue through the morning and possibly into the afternoon. A mid level ridge will build over Texas later today and continue to build into Thursday. This will help to increase temperatures to near normal and minimize rain chances tonight and through Thursday. However, even though the mid level inverted trough will weaken today as the ridge builds in from the west, PWATs will remain over 2 inches...allowing for slight chance to chance PoPs to stick around through the day as convective boundaries from this morning interact with a possible sea breeze to provide a focus for lift. The best chances of precipitation will continue to be near the coast or east of US-281/I-69C. On Thursday, the ridge will be stronger and drier air will filter across the area, which should be enough to keep tonight and Thursday dry. .LONG TERM (Thursday Night through Tuesday):500mb ridge extending over N Mexico and much of Texas will provide enough subsidence to keep surface moisture AOB 850mb and pops at 10 percent or lower Thursday night through Saturday. Surface ridge situated over the Gulf and a low pressure trough moving over the Plains provides breezy southeast winds while the mid-level ridge allows for temperatures to climb above normal into the first half of the weekend. Saturday night through Tuesday model trends continue to indicated a change in the pattern with the ridge retreating west as the northern Plains trough deepens and an inverted trough moves west across the Gulf. Deep South Texas and the western Gulf will see moisture content increase and deepen as the inverted trough approaches and the mid-level trough settles to our north keeping a steady flow of southeast winds. Model guidance and consensus pops are on board steadily increasing rain chances as early as Sunday and Monday with best pops Tuesday into Wednesday. As typical for late June and an approaching inverted trough pwats climb above 2 inches which may result in the occasional heavy rainers keeping any thought of drought at bay. Temperatures respond by trending towards normal as the pops increase. && .MARINE:Now through Thursday...Moderate seas and light to moderate southeast winds can be expected through the short term period. There may be some brief periods of winds cranking up to 15 to 20 knots on Thursday, but other than that, hazardous marine conditions are not expected. However, isolated to scattered showers and thunderstorms will likely continue through the day across the lower Texas coastal waters. Some of these storms could produce frequent lightning, gusty winds and heavy rainfall. Thursday night through Sunday...Onshore flow increases through the end of the week as surface ridge extending over the Gulf combines with low pressure trough over the Plains. Moderately strong southeast winds will likely be in the exercise caution range with seas building but not reaching SCA levels. Winds and seas lower slightly and rain chances increase for the weekend as an inverted trough moves over the western Gulf. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 92 80 92 80 / 20 10 0 0 BROWNSVILLE 94 81 93 80 / 20 10 0 0 HARLINGEN 95 79 95 79 / 20 10 0 0 MCALLEN 95 80 96 79 / 20 10 0 0 RIO GRANDE CITY 98 79 100 77 / 20 10 0 0 SOUTH PADRE ISLAND 87 82 87 83 / 20 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 69-Farris/59-GB
Hazardous weather outlook, Jun 22, 4:04 PM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 PM CDT Tue Jun 22 2021 TXZ248>257-351-353-232115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms into this evening may produce gusty winds, some small hail, and locally heavy rainfall. There is a moderate risk of rip currents along area beaches of South Padre Island and Boca Chica today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices will range between 105 and 110 degrees for much of Deep South Texas, especially the Upper Rio Grande Valley, Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A few strong thunderstorms into this evening may produce brief gusty winds, some cloud to water lightning strikes, and locally higher seas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 23, 12:28 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1228 AM CDT Wed Jun 23 2021
TXZ255-257-230615-
Coastal Cameron TX-Inland Cameron TX-
1228 AM CDT Wed Jun 23 2021
...SPECIAL WEATHER STATEMENT...
At 1226 AM CDT, Doppler radar was tracking a few moderate
thunderstorms approaching South Point, or near Southmost, moving
north at 30 mph.
Winds in excess of 30 mph and brief heavy rainfall along with
some lightning will be possible with this storms.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Southmost, Olmito,
Port Of Brownsville, La Paloma, Cameron Park, Laureles and Downtown
Brownsville.
LAT...LON 2585 9745 2588 9746 2589 9752 2608 9771
2616 9730 2615 9730 2614 9724 2612 9730
2609 9727 2608 9723 2612 9722 2608 9722
2608 9717 2618 9717 2607 9715 2606 9717
2595 9719 2593 9735 2585 9737 2584 9740
TIME...MOT...LOC 0526Z 169DEG 25KT 2584 9738
59The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:28 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Jun 23, 7:28 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Jun 23, 7:41 AM CDT | Special Marine Warning | BRO | 18 min |
Nearby
Rip Current Statements in Texas, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.